| Catalog Number |
D7460 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: lot number? unk.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(6).The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, the needle was broken during use.It was a control release needle.Another product was used to complete the case.When we send the sample to you, we will let you know its return date and tracking number.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/9/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h3, h6.H3 investigational summary: the product received for analysis was d7460.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.